Alert archive / Maryland / Special Weather Statements in 2010
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 20, 2010, 12:30 PM EDT for Cecil County, Kent County, Queen Anne's County, Maryland. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2010, 12:30 PM EDT (16:30 UTC)
- Expired
- Jul 20, 2010, 1:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Cecil County, MD, Kent County, MD, Queen Anne's County, MD
The radar
The Dover AFB radar (KDOX), 76 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 4.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632
WWUS81 KPHI 201630
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 PM EDT TUE JUL 20 2010
DEZ001-002-MDZ008-012-015-020-201730-
CAROLINE MD-CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
1230 PM EDT TUE JUL 20 2010
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...CECIL...KENT...NEW
CASTLE AND QUEEN ANNE'S COUNTIES...
AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES NORTHEAST OF BALTIMORE...MOVING
SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR PORT DEPOSIT...
OCTORARO AROUND 1245 PM...PERRYVILLE...CHARLESTOWN AROUND 100 PM...
CECILTON...HOLLYWOOD BEACH AROUND 115 PM...WARWICK AND SASSAFRAS
AROUND 130 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM.
LAT...LON 3905 7631 3904 7625 3906 7623 3914 7626
3915 7628 3926 7622 3937 7612 3938 7607
3944 7600 3946 7602 3953 7599 3954 7608
3966 7617 3947 7558 3898 7581 3902 7623
3904 7627 3902 7631 3903 7632
$$
HEAVENERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 20, 12:07 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 20, 12:07 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1207 PM EDT TUE JUL 20 2010 .SYNOPSIS... A WEAK QUASI STATIONARY FRONT EXTENDS FROM THE MID ATLANTIC COAST INTO THE OHIO VALLEY. IT SHOULD CAUSE SCATTERED THUNDERSTORMS IN OUR AREA LATE TODAY OR TONIGHT AND AGAIN WEDNESDAY. WEAK DRY HIGH PRESSURE BUILDS OVER THE AREA THURSDAY. THEN LOW PRESSURE MOVES FROM SOUTH CENTRAL CANADA FRIDAY TO THE MARITIMES SUNDAY WITH RECORD OR NEAR RECORD HEAT TO START THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE FORECASTS HAVE BEEN UPDATED FOR THIS AFTERNOON TO ACCOUNT FOR THE ACTIVITY IN THE WARM AIR ADVECTION TO THE WEST. SOME OF THIS IS DRYING UP AS IT MOISTENS THE COLUMN. HOWEVER...EXTRAPOLATION AND ACCOUNTING FOR THE DRY AIR STILL BRINGS SHOWERS TO PORTIONS OF THE FORECAST AREA THAT DID NOT HAVE IT IN THE FORECAST. THE MID LEVEL CLOUDS ARE ALSO SLOWING HEATING IN THE WESTERN AND NORTHERN SECTIONS OF THE AREA. THE HIGH AND MID LEVEL CLOUDS WILL ALSO CUT DOWN ON THE HEATING FOR ALL AREAS BY LATE AFTERNOON...SO HIGH TEMPERATURES WERE SHAVED A BIT TO ACCOUNT FOR THE CLOUDINESS. FINALLY...BEST INSTABILITY LIES SOUTH OF THE SURFACE FRONT...WHICH RUNS ALONG THE PA/MD BORDER EARLY THIS AFTERNOON. NOT MUCH LIGHTNING ACTIVITY WITH THE FRONT...BUT RADAR DOES INDICATE SOME VERTICAL DEVELOPMENT WITH CONVECTIVE ELEMENTS EMBEDDED. COULD BE THAT THE CLOUDINESS CUTS BACK ON HEATING...NOT SURE WE WILL SEE ENOUGH INSTABILITY FOR DEEPER CONVECTION NEAR OR JUST SOUTH OF THE FRONT THIS AFTERNOON. THE BEST MOISTURE LOW TO MID LEVEL MOISTURE SHOULD MOVE EAST ALONG THE QUASI STATIONARY FRONT EXTENDING ACROSS THE DELMARVA THIS AFTERNOON...PROVIDING THE BEST INSTABILITY. A WEAK SHORT WAVE (OVER THE GREAT LAKES THIS MORNING) WILL CROSS THE AREA THIS AFTERNOON AND EVENING. IT SHOULD BRING AN EFFECTIVE 40 KT SHEAR TO MUCH OF THE AREA. THE BEST SYNOPTIC SCALE ASCENT SHOULD REMAIN NORTH OF THE REGION AS A 110 JET RIDES NORTH OF THE AREA THIS AFTERNOON...AND MID LEVEL LAPSE RATES INCREASE TO NEAR 6.0 C/KM BY LATE AFTERNOON. BASED ON THE ABOVE...THE BEST CHANCE FOR DEEP CONVECTION THIS AFTERNOON LOOKS TO BE ACROSS THE EASTERN SHORE AND DELAWARE LATE THIS AFTERNOON AND THIS EVENING. THE BEST INSTABILITY BECOMES COUPLED TO THE 25 TO 35 KNOTS OF EFFECTIVE SHEAR...ALONG THE QUASI STATIONARY FRONT IN THIS AREA. THIS SHOULD ALLOW CONVECTION TO BECOME MULTI CELLULAR ORIENTED WEST NORTHWEST TO EAST SOUTHEAST OVER THE ABOVEMENTIONED AREA DURING THE 2100 TO 0200 UTC TIME FRAME. NOT SURE IF THE COVERAGE WILL BE SUFFICIENT TO REPRESENT A SEVERE WEATHER THREAT...BUT LINE SEGMENTS AND BOW SEGMENTS WITH WIND APPEAR TO BE THE MOST LIKELY CONVECTIVE MODE. WILL PROBABLY ADD GUSTY WINDS TO THE MARYLAND AND DELAWARE ZONES TO ACCOUNT FOR THIS POTENTIAL IN THE LATE AFTERNOON AND EARLY EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... SCT SHOWERS AND TSTMS SHOULD END AROUND OR AFTER MIDNIGHT. MUGGY. BLENDED NCEP MOS GUIDANCE AND THIS GUIDANCE MAY BE 2-3 DEGS TOO COOL...ESP IF IT DOESNT RAIN. COULD SEE A LOW TEMP IN KPHL TONIGHT OF 75-77. WED...APPEARS TO PRIMING FOR SVR STORMS IN THE AFTN. BLENDED MOS GUIDANCE APPEARS TOO COOL IN PHL. RAISED THE TEMPS THERE SLIGHTLY. GUSTY SW WINDS IN THE AFTN TO NEAR 20 KNOTS. NEAR 100 HI AND POSSIBLE HEAT ADVY FOR CENTRAL NJ. NO HEAT WATCH FOR PHL ATTM DUE TO OUR PROJECTED HEAT INDEX NUMBERS JUST UNDER 100. TWICE AS MUCH MLCAPE WED AS TODAY SHOULD ASSIST CONVECTIVE POTENTIAL DESPITE LESSENING MID LVL LAPSE RATES. WED NIGHT-THU NIGHT...ESSENTIALLY DRY WITH BLENDED 00Z/20 NCEP MOS GUIDANCE. WEAK HIGH PRES BUILDS INTO THE AREA WITH DRIER DEWPOINTS ON THURSDAY ADDING A LITTLE RELIEF ALTHOUGH TEMPS AGAIN COULD BE IN THE LOWER 90S. 00Z GFS/NAM SEEM TO BE A LITTLE COOL ON THURSDAY AND RAISED THAT GUIDANCE SLIGHTLY. && .LONG TERM /FRIDAY THROUGH MONDAY/... RAISED TEMPS 1F SAT/SUN WHICH IS ABOUT 1/3RD OF THE POTENTIAL AS I SAW IT FROM THE 00Z/20 GUIDANCE. OVERALL VERY HOT IDEA STILL LOOKS VERY GOOD USING A QUICK CK OF 00Z/20 GUIDANCE. THIS PROJECTS RECORD HEAT FOR PHL SOMETIMES BETWEEN FRI AFTN-SUN AFTN. LOOKS LIKE A HEAT ADVISORY DAY BARRING CONVECTIVE DEBRIS CONTAMINATION AND A FEW TEMPS CLOSE TO 100F S NJ SWWD. ON THURSDAY NIGHT, THE UPPER PATTERN IS EXPECTED TO FEATURE A BROAD HIGH CENTERED OVER ALABAMA WITH A SOMEWHAT ZONAL FLOW ACROSS THE NORTHERN TIER OF STATES. AS WE PROGRESS THROUGH THE PERIOD FROM FRIDAY THROUGH MONDAY, A RIDGE IS FORECAST TO BUILD OVER THE WESTERN STATES, WITH A TROUGH DIGGING OVER THE GREAT LAKES AND THE NORTHEASTERN STATES. AT THE SURFACE, A FRONTAL BOUNDARY IS EXPECTED TO LIFT NORTHWARD ACROSS OUR REGION ON THURSDAY NIGHT, THEN A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE ON SATURDAY NIGHT. TEMPERATURES DURING THE PERIOD SHOULD BE TYPICAL JULY NUMBERS, EXCEPT THERE MAY BE A SPIKE ON SATURDAY AHEAD OF THE APPROACHING COLD FRONT. THE CENTRAL AND SOUTHERN PARTS OF OUR REGION MAY EXPERIENCE HIGH TEMPERATURES IN THE MIDDLE AND UPPER 90S ON SATURDAY. WE WILL INCLUDE SLIGHT CHANCE POPS FOR THURSDAY NIGHT, WITH THE NORTHWARD LIFTING FRONTAL BOUNDARY. A WEAK SURFACE TROUGH MAY SET OFF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON FRIDAY. THERE MAY AGAIN BE SOME CONVECTION ON SATURDAY WITH THE APPROACHING COLD FRONT. WE HAVE MAINTAINED SLIGHT CHANCE POPS FOR SUNDAY JUST IN CASE THE FRONT IS NOT AS PROGRESSIVE AS THE CURRENT FORECAST SUGGESTS. FOR SUNDAY NIGHT AND MONDAY, WE WILL KEEP THE FORECAST PRECIPITATION FREE AS HIGH PRESSURE NOSES INTO OUR REGION. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE SIGNIFICANT CONVECTION OF MONDAY AFTERNOON AND EVENING TAPERED OFF AS A WEAK COLD FRONT WAS DISSIPATING, AN UPPER SHORT WAVE MOVED EASTWARD, AND DIURNAL EFFECTS WANED. FOR THE PERIOD JUST BEFORE SUNRISE, ONLY SCATTERED CLOUDS ARE EXPECTED. WITH LIGHT WINDS (WEST OR NORTHWEST WHERE WINDS ARE NOT CALM)...VISIBILITIES AT A FEW OF THE RURAL TAF SITES ARE LIKELY TO SLIP INTO MARGINAL VFR TERRITORY. AFTER SUNRISE...CUMULUS WILL ONCE AGAIN FORM. NORTHERN TAF SITES MAY SEE LITTLE IN THE WAY OF CONVECTION THIS AFTERNOON AS MODEL GUIDANCE PAINTS NEGATIVE VORTICITY ADVECTION ALOFT...THE SURFACE FRONT JUST TO OUR SOUTH AND EAST...AND A LESS UNSTABLE AIRMASS AS COMPARED TO MONDAY. FOR THE SOUTHERN TAF SITES OF KILG, KMIV, AND KACY... SCATTERED CONVECTION MAY INITIATE GIVEN THE CLOSER PROXIMITY TO THE SURFACE FRONT AND THE GFS' DEPICTION OF A CONVECTIVELY-INDUCED VORTICITY MAXIMUM MOVING INTO THE DELMARVA TOWARD DARK. THIS LATTER FEATURE COULD BE JUST A FEEDBACK RESULT, SO FOR NOW ONLY A CB APPENDED TO THE CUMULUS WAS MENTIONED FOR LATER THIS AFTERNOON. THEN...GFS AND NAM MOS GUIDANCE CONTINUE TO INDICATE HIGH CHANCE OR LOW LIKELY PRECIPITATION PROBABILITIES FOR OVERNIGHT TONIGHT WITH THE APPROACH AND PASSAGE OF A WEAK SHORT WAVE ALOFT AND SOME LOWER LEVEL WARM ADVECTION. AT THIS TIME...ONLY A SHOWER VICINITY REMARK AND CB WERE USED TO POINT TOWARD THIS AFTER 03Z. OUTLOOK... WITH A FRONTAL BOUNDARY MEANDERING OVER OUR REGION FOR MUCH OF THE PERIOD FROM WEDNESDAY THROUGH SATURDAY, THERE IS A CHANCE FOR ADDITIONAL SHOWERS AND THUNDERSTORMS DURING THE PERIOD. WITH HIGH HUMIDITY LEVELS, LATE NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS ARE POSSIBLE...ESPECIALLY AT THE MORE RURAL TAF SITES SUCH AS KRDG AND KMIV. && .MARINE... THE WEAK FRONT ACROSS OUR AREA EARLIER MONDAY NIGHT WAS IN THE PROCESS OF WASHING OUT. ANY REMNANT IS EXPECTED TO BE JUST TO THE EAST AND SOUTH OF THE AREA WATERS AS HIGH PRESSURE BUILDS INTO AT LEAST NORTHERN PORTIONS OF THE AREA TODAY. THE FRONT WILL CONTINUE TO OSCILLATE OVER OR NEAR OUR AREA FOR THE REMAINDER OF THE WEEK AND EVEN INTO THE WEEKEND. THE CLOSE PROXIMITY OF THE FRONT WILL NOT ALLOW THE PRESSURE GRADIENT TO TIGHTEN. THIS, IN TURN, WILL KEEP WINDS RELATIVELY LIGHT. SO...CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE WEEK. SEAS ON OUR OCEAN WATERS COULD APPROACH 5 FEET FOR SHORT PERIODS OF TIME, ESPECIALLY TONIGHT. FOR NOW...SEAS HAVE BEEN LIMITED TO 4 FEET. WITH THE FRONTAL ZONE REMAINING CLOSE TO OUR AREA, SHOWERS AND THUNDERSTORMS COULD OCCUR FROM TIME TO TIME. HOWEVER, MOST OF THE TIME CONDITIONS WILL BE RAIN-FREE ON OUR WATERS. A STRONGER COLD FRONT MAY CROSS THE AREA BY THE END OF THE WEEKEND. && .CLIMATE... SAMPLE RECORD HIGHS THIS WEEKEND. PHL 7/24 95-1987 AND PREV YEARS PHL 7/25 96-1999 ACY 7/24 93 1987 AND PREV YEARS ACY 7/25 97 1965 ILG 7/24 95 1987 ILG 7/25 99 1894 ADDITIONALLY...ITS EARLY...BUT MONTH OF JULY IS RUNNING HOT IN PHL. 81.7 THRU THE 19TH OR 4.4 ABOVE NORMAL. WARMEST AVG TEMP IN PHL SINCE RECORDS BEGAN 1872 82.1 1994 81.5 1995 81.4 1955 AND 1993 OVERALL THE TRENDS CONTINUE WARMER THAN NORMAL FOR THE REST OF THE MONTH...EXCEPT POSSIBLY FOR 1 OR 2 DAYS? LAST BELOW NORMAL DAY HERE IN PHL WAS JULY 2. ONLY 3 BELOW NORMAL DAYS SINCE JUNE 10 ONLY 6 BELOW NORMAL DAYS SINCE MAY 20 /PAST TWO MONTHS/. SOME OF THE DATA IN THIS SECTION MAY BE EXPANDED IN FUTURE FORECASTS AS THE OUTLOOK FOR THIS COMING WEEKEND BECOMES MORE CERTAIN. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...HAYES SHORT TERM...DRAG LONG TERM...DRAG/IOVINO AVIATION.../ MARINE.../ CLIMATE...
Hazardous weather outlook, Jul 20, 3:59 AM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 359 AM EDT TUE JUL 20 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-210800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 359 AM EDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY IN NORTHEAST MARYLAND AND DELAWARE WITH DAMAGING LIGHTNING STRIKES AND/OR BRIEF POOR DRAINAGE FLOODING RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON OR EVENING ACCOMPANIED BY GUSTY WINDS AND BRIEF POOR DRAINAGE FLOODING RAINS. HEAT INDEX VALUES MAY APPROACH 100 DEGREES WEDNESDAY... AND AGAIN FRIDAY. HEAT INDEX VALUES APPEAR TO HAVE THEIR BEST CHANCE OF EXCEEDING 100 ON SATURDAY WHEN THE INDEX MAY RISE TO NEAR 105 DEGREES IN THE AFTERNOON. ..SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-210800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 359 AM EDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. A THUNDERSTORM WITH GUSTS TO NEAR 35 KNOTS IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WITH GUSTS TO NEAR 35 KNOTS ARE POSSIBLE WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DRAG
In the hours before
Local storm report, Jul 20, 12:01 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1201 PM EDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM MARINE TSTM WIND BELMAR 40.18N 74.03W
07/19/2010 E0.00 MPH MONMOUTH NJ EMERGENCY MNGR
BOATS FLIPPED OVER BY THE WIND.
1043 AM TSTM WND DMG WEST LONG BRANCH 40.29N 74.02W
07/19/2010 MONMOUTH NJ EMERGENCY MNGR
TREES AND WIRES DOWN.
0545 PM TSTM WND DMG DOWNINGTOWN 40.01N 75.70W
07/19/2010 CHESTER PA EMERGENCY MNGR
TREES DOWN THROUGHOUT THE COUNTY.
0607 PM TSTM WND DMG CALVERT 39.70N 75.98W
07/19/2010 CECIL MD EMERGENCY MNGR
NUMEROUS WIRES DOWN ACROSS THE COUNTY.
0635 PM TSTM WND GST KENNETT SQUARE 39.84N 75.71W
07/19/2010 M65.00 MPH CHESTER PA TRAINED SPOTTER
65 MPH WIND GUST IN KENNETT SQUARE
0652 PM TSTM WND DMG 3 NNW CHESTNUT HILL 40.11N 75.24W
07/19/2010 MONTGOMERY PA EMERGENCY MNGR
TREES DOWN WITH DAMAGE IN WHITEMARSH TWP.
0700 PM TSTM WND DMG 2 ESE AMBLER 40.14N 75.19W
07/19/2010 MONTGOMERY PA EMERGENCY MNGR
TREE DOWN ON WIRES IN UPPER DUBLIN TWP.
0815 PM TSTM WND DMG CHESTERTOWN 39.22N 76.07W
07/19/2010 KENT MD PUBLIC
TREES UPROOTED IN CHESTERTOWN WITH ONE ON VEHICLE. SIDING
WAS BLOWN OFF HOUSE WITH WIRES DOWN AS WELL.
&&
HEAVENERSpecial weather statement, Jul 20, 12:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 PM EDT TUE JUL 20 2010
DEZ001-002-MDZ008-012-015-020-201730-
CAROLINE MD-CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
1230 PM EDT TUE JUL 20 2010
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...CECIL...KENT...NEW
CASTLE AND QUEEN ANNE'S COUNTIES...
AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES NORTHEAST OF BALTIMORE...MOVING
SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR PORT DEPOSIT...
OCTORARO AROUND 1245 PM...PERRYVILLE...CHARLESTOWN AROUND 100 PM...
CECILTON...HOLLYWOOD BEACH AROUND 115 PM...WARWICK AND SASSAFRAS
AROUND 130 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM.
LAT...LON 3905 7631 3904 7625 3906 7623 3914 7626
3915 7628 3926 7622 3937 7612 3938 7607
3944 7600 3946 7602 3953 7599 3954 7608
3966 7617 3947 7558 3898 7581 3902 7623
3904 7627 3902 7631 3903 7632
HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:02 PM EDT | Special Weather Statement | PHI | Hunterdon | 43 min |
| Jul 19, 8:36 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 19, 8:43 PM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 62 min |
| Jul 20, 1:12 PM EDT | Special Weather Statement | PHI | Salem | 63 min |
| Jul 20, 2:09 PM EDT | Special Marine Warning | PHI | 66 min | |
| Jul 20, 2:36 PM EDT | Special Weather Statement | PHI | Cape May | 24 min |
| Jul 20, 2:56 PM EDT | Special Weather Statement | PHI | Cape May | 34 min |
| Jul 19, 8:11 PM EDT | Special Weather Statement | PHI | Kent | 49 min |
| Jul 19, 8:23 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's | 52 min |
| Jul 19, 9:21 PM EDT | Special Weather Statement | PHI | Kent | 39 min |
| Jul 20, 2:01 PM EDT | Special Weather Statement | PHI | Kent | 44 min |
| Jul 20, 2:07 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 23 min |
Nearby
Special Weather Statements in Maryland, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.